Nevada, 2013Damaging Wind in Nevada, July 4, 2013
July 4, 2013 · NWS LKN · 1 event in 1 county or zone
Thunderstorm winds did some property damage at a home near Montello.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds did some property damage at a home near Montello.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 4, 2:47 PM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 4, 2:47 PM PST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
347 PM PDT THU JUL 4 2013
.SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL HELP TO
ENHANCE THUNDERSTORM ACTIVITY THIS AFTERNOON AND AGAIN ON FRIDAY.
THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE OVER THE WEEKEND AND
MAINLY BE CONFINED TO EASTERN NEVADA. TEMPERATURES WILL CONTINUE
TO COOL OVER THE NEXT COUPLE OF DAYS...BUT WILL REMAIN ABOVE
NORMAL FOR THIS TIME OF YEAR.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY. SHORT WAVE MOVING ONTO THE
NORTHERN CA COAST THIS AFTERNOON ENHANCING THUNDERSTORM ACTIVITY
ACROSS FAR WESTERN NV THIS AFTERNOON. THE FOCUS FOR THUNDERSTORM
ACTIVITY WILL BE ACROSS NORTHWEST NV THROUGH THE EVENING AS 50 KT
JET ASSOCIATED WITH THE SHORT WAVE WILL BE ACROSS THAT AREA.
THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NORTHWEST NV THROUGH
THE NIGHT AS JET REMAINS ACROSS THAT AREA. ON FRIDAY SHORT WAVE
WILL REMAIN STALLED OVER NORTHERN CA PUTTING NORTHERN AND CENTRAL
NV UNDER ITS INFLUENCE WITH 50 TO 60 KT JET ACROSS THE AREA FOR
SCATTERED THUNDERSTORMS, ESPECIALLY ACROSS EASTERN AND CENTRAL
NEVADA. SHORT WAVE BEGINS TO LIFT OUT ON SATURDAY WITH FOCUS FOR
THUNDERSTORM ACTIVITY ACROSS EASTERN NEVADA.
.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. SOUTHWESTERLY
FLOW OVER THE GREAT BASIN THROUGH THE WEEKEND WITH THE GREAT BASIN
WEDGED BETWEEN A WEAK TROUGH TO THE NORTHWEST AND HIGH PRESSURE
CENTERED ROUGHLY OVER NEW MEXICO. THE RESULTING FLOW WILL PRODUCE
SOME ISOLATED THUNDERSTORM ACTIVITY OVER EAST-CENTRAL AND
NORTHEASTERN NEVADA. STORMS WILL BE RELATIVELY DRY WITH ONLY A FEW
HUNDREDTHS OF AN INCH OF PRECIP EXPECTED. SHOULD SEE A SLOW DECREASE
IN THUNDERSTORMS AS THE LONG TERM PERIOD PROGRESSES AS HIGH PRESSURE
ONCE AGAIN BUILDS UP FROM THE SOUTHEAST. TEMPERATURES WILL BE IN THE
UPPER 80S TO MID 90S MOST AREAS SUNDAY. TEMPERATURES CLIMB ANOTHER
5 DEGREES OR SO NEXT WEEK WITH THE RIDGE BUILDING OVER THE GREAT
BASIN.
&&
.AVIATION...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED OVER MUCH OF THE REGION TODAY AND AGAIN ON FRIDAY. WINDS
WILL BE STRONG IN THUNDERSTORMS...WITH BRIEF HEAVY RAINS
LIKELY...ALONG WITH THE POTENTIAL FOR PEA TO QUARTER SIZED
HAIL...LARGEST OVER NORTHWESTERN NEVADA TODAY. STORMS ARE EXPECTED
TO DIMINISH OVER CENTRAL AND NORTHEASTERN NEVADA LATER THIS
EVENING...BUT MAY CONTINUE THROUGH THE OVERNIGHT HOURS OVER
NORTH-CENTRAL NEVADA...INCLUDING THE KWMC TERMINAL.
&&
.FIRE WEATHER...LOW PRESSURE SYSTEM TO THE WEST WILL CON TINE TO
ENHANCE THUNDERSTORM ACTIVITY THROUGH FRIDAY WITH SCATTERED MOSTLY
DRY THUNDERSTORMS EXPECTED...MAINLY DURING THE AFTERNOON AND
EVENING HOURS. THUNDERSTORM ACTIVITY WILL MAINLY BE CONFINED TO
EASTERN NEVADA ON SATURDAY WITH ISOLATED TO SCATTERED STORMS. SUNDAY
THROUGH THE MIDDLE OF NEXT WEEK WILL SEE A MORE TYPICAL SUMMER
PATTERN WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER
EASTERN NEVADA.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM PDT FRIDAY FOR HUMBOLDT COUNTY...
NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER
COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...
RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...
SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.
&&
91/96/96/91
Hazardous weather outlook, Jul 4, 2:00 AM PST, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
300 AM PDT THU JUL 4 2013
NVZ030-031-033>041-051000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
300 AM PDT THU JUL 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE WEST COAST OF THE
UNITED STATES WILL CONTINUE TO MOVE EAST...WITH AN UPPER RIDGE
CENTERED OVER WESTERN ARIZONA. AN UPPER LEVEL JET WILL COMBINE
WITH MOISTURE AND INSTABILITY IN PLACE TO BRING SCATTERED
THUNDERSTORMS TO THE AREA THIS AFTERNOON. SOME OF THE STORMS MAY
BE STRONG WITH GUSTY OUTFLOW WINDS TO 60 MPH...DANGEROUS CLOUD TO
GROUND LIGHTNING...AND SMALL HAIL. BLOWING DUST MAY BE POSSIBLE
WITH SOME OF THE OUTFLOW WINDS WHICH COULD LIMIT VISIBILITIES TO
ONE MILE OR LESS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY.
A REPEAT PERFORMANCE IS ANTICIPATED FOR FRIDAY WITH SCATTERED
THUNDERSTORMS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. SOME
OF THE STORMS COULD BE STRONG AND LONG-LIVED. CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 60 MPH...AND SMALL HAIL ARE POSSIBLE
WITH ANY OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 4, 5:53 PM PST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
653 PM PDT THU JUL 4 2013
NVZ030-036-050215-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
653 PM PDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER...EXTREME WESTERN
EUREKA AND EXTREME SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 715 PM PDT...
AT 647 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF VALMY...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BATTLE
MOUNTAIN...ARGENTA AND MULE CANYON RECLAMATION
PROJECT...ADDITIONALLY INTERSTATE 80 NEAR BATTLE MOUNTAIN WILL BE
AFFECTED BY THIS STORM.
&&
LAT...LON 4042 11723 4081 11728 4081 11670 4033 11656
TIME...MOT...LOC 0152Z 259DEG 35KT 4067 11708
RLC
Special weather statement, Jul 4, 6:15 PM PST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
715 PM PDT THU JUL 4 2013
NVZ036-037-050245-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
715 PM PDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 745
PM PDT...
AT 710 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 29 MILES NORTHWEST OF GRASS VALLEY...MOVING
NORTHEAST AT 25 MPH.
EXPECT STRONG OUTFLOW WINDS TO IMPACT THE GOAT PEAK FIRE FROM 730 PM
UNTIL 745 PM. WIND GUSTS UP OF 40 TO 50 MPH FROM THE SOUTHWEST.
FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH SMALL HEAVY AND BRIEF
HEAVY RAIN ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL LANDER COUNTY...
&&
LAT...LON 4051 11685 4008 11667 4000 11714 4041 11729
TIME...MOT...LOC 0214Z 244DEG 21KT 4012 11704
RLC
Special weather statement, Jul 4, 6:15 PM PST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
715 PM PDT THU JUL 4 2013
NVZ035-050245-
WHITE PINE COUNTY NV-
715 PM PDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE PINE COUNTY UNTIL
745 PM PDT...
AT 700 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES SOUTHEAST OF SCHELLBOURNE...MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN WHITE PINE COUNTY...
&&
LAT...LON 3991 11406 3966 11408 3958 11430 3974 11441
TIME...MOT...LOC 0215Z 242DEG 14KT 3971 11424
JH
Special weather statement, Jul 4, 6:22 PM PST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
722 PM PDT THU JUL 4 2013
NVZ036-050245-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
722 PM PDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND
NORTHWESTERN EUREKA COUNTIES UNTIL 745 PM PDT...
AT 716 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARGENTA...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM ALONG WITH FREQUENT LIGHTNING AND BRIEF
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNPHY AND MULE
CANYON RECLAMATION PROJECT AND INTERSTATE 80 BETWEEN BATTLE MOUNTAIN
AND DUNPHY.
&&
LAT...LON 4082 11651 4061 11642 4051 11681 4076 11697
TIME...MOT...LOC 0221Z 251DEG 31KT 4064 11674
RLC
Special weather statement, Jul 4, 6:26 PM PST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
726 PM PDT THU JUL 4 2013
NVZ036-038-050300-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO
COUNTY NV-
726 PM PDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO
COUNTIES UNTIL 800 PM PDT...
AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALISADE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CARLIN...SOUTH AREA
MINE...EMIGRANT MINE AND ADOBE SUMMIT AND INTERSTATE 80 NEAR CARLIN.
&&
LAT...LON 4093 11588 4074 11574 4044 11615 4079 11638
TIME...MOT...LOC 0225Z 233DEG 32KT 4066 11613
RLC
Special weather statement, Jul 4, 6:34 PM PST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
734 PM PDT THU JUL 4 2013
NVZ030-050330-
HUMBOLDT COUNTY NV-
734 PM PDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
830 PM PDT...
AT 727 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 30 MILES NORTH OF IMLAY...OR 31 MILES WEST OF
WINNEMUCCA...MOVING EAST AT 40 MPH.
EXPECT STRONG OUTFLOW WINDS TO IMPACT THE CRESCENT DUNES FIRE FROM
745 PM UNTIL 830 PM. WIND GUSTS UP TO 40 MPH FROM THE WEST TO
SOUTHWEST. FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH BRIEF HEAVY
RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CRESCENT DUNES
FIRE...WINNEMUCCA AND WINNEMUCCA AIRPORT.
&&
LAT...LON 4132 11758 4087 11749 4090 11838 4128 11841
TIME...MOT...LOC 0232Z 258DEG 34KT 4109 11825
RLC
Thunderstorm Wind, Elko
- When
- July 4, 7:30 PM PST to 7:32 PM PST
- Where
- Elko County, 1.93 mi SW of Montello to 3.33 mi ENE of Montello
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 41.250, -114.225
Wind damage from a thunderstorm microburst flipped a medium size horse trailer, bent 1.25 inch metal rods around a horse corral, ripped sections of siding from a trailer and threw it 50 to 100 yards, swamp cooler was thrown 10 feet off the roof, and displaced a camper trailer 1/2 foot from foundation. Other minor damage was reported in the town of Montello. Property damage is estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in South Carolina, July 4, 20132 deaths · 2 events
- Rip Currents in Florida, July 4, 20131 death · 5 injured · 2 events
- Rip Current in North Carolina, July 4, 20131 death · 3 injured · 1 event
- Flash Flood and Damaging Winds in South Carolina, July 4, 20131 death · 50 kt wind · 7 events
- Flash Flooding and Flood in North Carolina, July 4 to 5, 2013$2.8 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Vermont, July 4 to 5, 20131 injured · $875,000 · 8 events
- Hail and Damaging Winds in West Virginia, July 4, 2013$157,000 · 2 in hail · 11 events
- Flash Flooding in Utah, July 4 to 7, 2013$175,000 · 8 events
- Flash Flooding and Flooding in Alabama, July 4 to 6, 2013$60,000 · 21 events
- Flash Flood in New York, July 4, 2013$125,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 10, 2013$35,000 · 26 events
- Hail and Damaging Winds in Pennsylvania, July 4, 2013$80,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456222.